Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 135, NWS Topeka, KS

May 26, 2016Douglas County, Jefferson County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 26, 2016, 8:23 AM CDT for Douglas County, Jefferson County, Kansas. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2016, 8:23 AM CDT (13:23 UTC)
Expired
May 26, 2016, 8:46 AM CDT
In force
23 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Douglas County, KS, Jefferson County, KS

The radar

The Topeka radar (KTWX), 87 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 8:27 AM CDTHAIL 2.752 Ene Williamstown, KSLOCAL FIREMEN WERE THE TRAINED SPOTTERS REPORTING THE HAIL.
May 26, 8:32 AM CDTHAIL 1.54 Ene Williamstown, KSVOLUNTEER FIREMEN WERE THE TRAINED SPOTTERS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 1.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1730 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted.

948 
WUUS53 KTOP 261323
SVRTOP
KSC045-087-261400-
/O.NEW.KTOP.SV.W.0135.160526T1323Z-160526T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
823 AM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JEFFERSON COUNTY IN NORTHEASTERN KANSAS...
  NORTH CENTRAL DOUGLAS COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 900 AM CDT

* AT 823 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WILLIAMSTOWN...
  MOVING NORTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  NORTHERN LAWRENCE...MCLOUTH AND WILLIAMSTOWN. 

THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 198 AND 203.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3913 9519 3902 9519 3895 9530 3903 9537
      3922 9518 3913 9518
TIME...MOT...LOC 1323Z 224DEG 35KT 3905 9528 

HAIL...1.00IN
WIND...<50MPH
 
$$

BB
2 follow-up statements
211 
WWUS53 KTOP 261333
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
833 AM CDT THU MAY 26 2016

KSC045-261342-
/O.CAN.KTOP.SV.W.0135.000000T0000Z-160526T1400Z/
DOUGLAS-
833 AM CDT THU MAY 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DOUGLAS COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3913 9519 3905 9519 3905 9524 3908 9532
      3922 9518 3913 9518
TIME...MOT...LOC 1332Z 223DEG 34KT 3909 9522 

$$

KSC087-261400-
/O.CON.KTOP.SV.W.0135.000000T0000Z-160526T1400Z/
JEFFERSON-
833 AM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTHEASTERN JEFFERSON COUNTY...

AT 832 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
WILLIAMSTOWN...MOVING NORTHEAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
MCLOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3913 9519 3905 9519 3905 9524 3908 9532
      3922 9518 3913 9518
TIME...MOT...LOC 1332Z 223DEG 34KT 3909 9522 

HAIL...1.00IN
WIND...<50MPH
 
$$

BB
460 
WWUS53 KTOP 261346
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
846 AM CDT THU MAY 26 2016

KSC087-261356-
/O.CAN.KTOP.SV.W.0135.000000T0000Z-160526T1400Z/
JEFFERSON-
846 AM CDT THU MAY 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON COUNTY
IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3913 9519 3905 9519 3905 9524 3908 9532
      3922 9518 3913 9518
TIME...MOT...LOC 1345Z 224DEG 35KT 3919 9509 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:49 AM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 26, 6:49 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Topeka KS
649 AM CDT THU MAY 26 2016

...Update to aviation forecast discussion...

.SHORT TERM...(Today and Tonight)
Issued at 355 AM CDT THU MAY 26 2016

Early Thursday morning, elevated thunderstorms continued to develop
and slowly shift east over far eastern parts of the area. This
activity will continue to move east over the next few hours and out
of the forecast area. At the surface, an outflow boundary from
earlier convection extended from near McPherson east to the far
southern parts of Lyon, Coffey, and Anderson counties, and seemed to
be stalling its southward progress at the 4 AM hour. A low level jet
was intersecting this outflow boundary, and seemed to be initiating
and fueling the storms over northeast KS. This LLJ may continue to
initiate storms over the next few hours mainly in northeast KS, but
this is a bit uncertain as the outflow may be too shallow to lift
parcels to their LFC now that it has spread out. Regardless, will
maintain chances across the area with the highest being in northeast
KS through mid morning.

Thursday presents yet another difficult and potentially high impact
forecast scenario. The remnant outflow boundary will be a key player
in all of this. On the large scale, a surface low was already
deepening early this morning over far SW Kansas. A short wave trough
will quickly move toward northeast KS and may enhance convection
north of the outflow this morning, but appears likely to provide
subsidence in its wake for late morning into early afternoon. The
next short wave is well forecast by models to follow and bring large
scale lift to the region by mid afternoon. A stronger short wave
trough then travels from SW Kansas to northeast KS through the
evening hours. The warm sector will encompass most if not all of the
forecast area aside from areas well north of the outflow. This warm
sector will be characterized by very strong instability and minimal
inhibition by early afternoon. Mid level winds will increase through
the day while low level wind fields increase and back as well,
leading to shear profiles favorable for supercells when combined
with the instability. Furthermore, the locally backed low level
winds and potential for the strong instability to be in close
proximity to the surface boundary suggest that tornadoes will once
again be possible...not only along the boundary where potential is
maximized but across the entire forecast area. Otherwise, very large
hail can again be expected as well as locally damaging winds
especially as storms merge and grow upscale. Do expect storm
coverage to increase quickly within the first 2 hours of development
which may eventually cause destructive interference and a slight
decrease in tornado potential, but with instability so strong, that
potential may remain even amidst messy storm structure especially
with any storms that can maintain a clean inflow.

Additional rounds of storms are likely to move northeast with the
approach of the additional short wave troughs through the evening.
It is more uncertain how much instability will remain for this
activity as it will move into air that has been convectively worked
over. However, shear profiles suggest continued severe threat well
into the evening, and if storms remain surface based, the tornado
threat will remain as well.

Right now, the greatest potential for tornadoes and very large hail
will be in the 3 PM to 8 PM window, with the conditional potential
to continue into the remainder of the evening hours. Damaging wind
potential may increase with time through the evening while hail will
remain a threat.

.LONG TERM...(Friday through Wednesday)
Issued at 355 AM CDT THU MAY 26 2016

The negatively tilted trough axis edges closest to northeast Kansas
by Friday afternoon. Moisture advection towards the sfc is not as
strong compared to previous days with dewpoints progged in the
middle 60s. Weaker winds around the sfc low also hinder effective
shear profiles in the late afternoon to around 30 kts up to 6 km
from the NAM and GFS. However with highs expected in the lower 80s,
ample amounts of CAPE (in excess of 3,000 J/KG) and minimal
inhibition will likely produce another round of scattered strong to
severe storms. With a less favorable setup, storms are closer to the
marginally severe side with large hail, damaging winds, and flooding
being the main concerns. Tornado potential is low.

First half of the weekend should be mostly dry and sunny as
subsidence builds in behind the departing wave. Higher confidence
with the models' consistency lead to trimming back precip chances to
slight. Highs near 80 degrees and lower dewpoints will lead to a
pleasant afternoon Saturday. Split flow pattern over the western
CONUS develops with the broad southwest trough coupled and a
shortwave trough shifting southeast towards the plains through early
next week. The warm and moist airmass in place creates ample
instability however shear profiles are pretty weak at around 20 kts
or less. Do not expect a complete washout, but it is likely to see
periodic rounds of showers and thunderstorms through next Wednesday.
Best chances at this time are on Sunday and Tuesday evenings when
stronger forcing aloft arrives from the northwest. Organized severe
weather is not apparent on a particular day, but given the ample
instability present, isolated severe storms capable of large hail
and damaging winds will be possible. Flooding is of greatest concern
given the forecast rainfall ranging from a few to several inches
through next week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 633 AM CDT THU MAY 26 2016

MVFR level cigs have been over and near TAF sites in recent hours,
but seem to be scattering out. Have thus gone with a majority of
VFR conditions through the morning and early afternoon.
Thunderstorms, some severe, will impact TAF sites in the 20Z to
01Z time frame with additional thunderstorms possible after 01Z,
although with less confidence in timing.

&&

.TOP Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...Barjenbruch
LONG TERM...Prieto
AVIATION...Barjenbruch
Hazardous weather outlook, May 26, 5:29 AM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
529 AM CDT THU MAY 26 2016

KSZ008>012-020>024-026-034>040-054>056-058-059-271030-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
529 AM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS MORNING WITH THE BEST
CHANCE IN NORTHERN KANSAS. IF MORNING STORMS DEVELOP...THEY MAY
BECOME SEVERE WITH HAIL BEING THE PRIMARY THREAT.

MORE WIDESPREAD THUNDERSTORMS ARE LIKELY TO DEVELOP BETWEEN 2 PM
AND 4 PM...AND WILL MOVE ACROSS THE ENTIRE AREA. THESE STORMS WILL
HAVE A GOOD CHANCE TO BECOME SEVERE...WITH TORNADOES...VERY LARGE
HAIL...DAMAGING WINDS...AND FLOODING ALL POSSIBLE. THE GREATEST
RISK FOR TORNADOES APPEARS TO BE IN THE 3 PM TO 8 PM TIME FRAME...
BUT MAY CONTINUE LATER INTO THE EVENING IF CONDITIONS REMAIN
FAVORABLE.

ADDITIONAL ROUNDS OF STRONG TO SEVERE STORMS MAY MOVE ACROSS THE
AREA THROUGH THE OVERNIGHT HOURS...ALTHOUGH THE POTENTIAL FOR
DAMAGING WINDS WILL BECOME THE PRIMARY HAZARD WHILE TORNADO
POTENTIAL GRADUALLY DECREASES.

MINOR RIVER FLOODING IS EXPECTED ON THE REPUBLICAN RIVER AT
CLAY CENTER AND THE SOLOMON RIVER AT NILES. MODERATE RIVER
FLOODING IS FORECAST FOR GLASCO ON THE SOLOMON RIVER AND THE SALT
CREEK AT ADA. ADDITIONAL RIVER FLOODING WILL BE POSSIBLE WITH
HEAVY RAIN EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW SEVERE STORMS ARE ONCE AGAIN POSSIBLE FRIDAY AFTERNOON AND
EVENING. HAIL AND DAMAGING WINDS WOULD BE THE MAIN HAZARDS. WITH
SEVERAL ROUNDS OF HEAVY RAIN EXPECTED THIS WEEK...FLOODING WILL
REMAIN A RISK THROUGH NEXT WEEK WITH CHANCES FOR THUNDERSTORMS
EACH DAY IN THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT...WITH
THE BEST CHANCE FOR ACTIVATION BEING IN THE 3 PM TO 8 PM TIME
FRAME.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Special weather statement, May 26, 3:05 AM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
305 AM CDT THU MAY 26 2016

KSZ024-026-260830-
JACKSON-JEFFERSON-
305 AM CDT THU MAY 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND EAST
CENTRAL JACKSON COUNTIES UNTIL 330 AM CDT...

AT 305 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EFFINGHAM...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
VALLEY FALLS...NORTONVILLE AND DENISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTHEASTERN KANSAS.

LAT...LON 3926 9548 3938 9573 3950 9557 3942 9557
      3942 9518
TIME...MOT...LOC 0805Z 244DEG 26KT 3945 9543

PRIETO
Local storm report, May 26, 5:20 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
520 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     TORNADO          6 S ESKRIDGE            38.77N 96.11W
05/25/2016                   WABAUNSEE          KS   LAW ENFORCEMENT

            AT THE K99 AND K31 INTERCHANGE

1026 PM     TORNADO          6 SSW ESKRIDGE          38.78N 96.15W
05/25/2016                   WABAUNSEE          KS   LAW ENFORCEMENT

            1.5 MILES WEST OF K-31 AND K-99 INTERCHANGE

0940 PM     TORNADO          3 SSE ALTA VISTA        38.82N 96.47W
05/25/2016                   MORRIS             KS   LAW ENFORCEMENT

            STRUCTURE DAMAGE ON BARN

0937 PM     TORNADO          3 SSW ALTA VISTA        38.82N 96.51W
05/25/2016                   MORRIS             KS   LAW ENFORCEMENT

            4 POWER LINE POLES SNAPPED

0934 PM     TORNADO          3 E DWIGHT              38.84N 96.54W
05/25/2016                   MORRIS             KS   LAW ENFORCEMENT

            STRUCTURE DAMAGE TO BARN AND POWER IS OUT

0927 PM     TSTM WND DMG     DWIGHT                  38.84N 96.59W
05/25/2016                   MORRIS             KS   LAW ENFORCEMENT

            RAILROAD CROSSING ARM SNAPPED

0851 PM     TORNADO          1 W CHAPMAN             38.97N 97.04W
05/25/2016                   DICKINSON          KS   EMERGENCY MNGR

            RAILROAD TRACKS WERE DESTROYED.

0840 PM     HAIL             2 N ENTERPRISE          38.93N 97.12W
05/25/2016  E1.00 INCH       DICKINSON          KS   FIRE DEPT/RESCUE

            JUST NORTH OF DETROIT.

0817 PM     TORNADO          3 N ENTERPRISE          38.94N 97.11W
05/25/2016                   DICKINSON          KS   AMATEUR RADIO

            OUTBUILDING DESTROYED

0746 PM     TORNADO          3 S TALMAGE             38.98N 97.25W
05/25/2016                   DICKINSON          KS   EMERGENCY MNGR

            HOME DESTROYED

0729 PM     TORNADO          3 N SOLOMON             38.96N 97.37W
05/25/2016                   DICKINSON          KS   AMATEUR RADIO

            CAR OVERTURNED AND HOME DAMAGED

0725 PM     TORNADO          4 N SOLOMON             38.98N 97.37W
05/25/2016                   DICKINSON          KS   FIRE DEPT/RESCUE

            HALF MILE WIDE TORNADO CROSSING SOLOMON
            ROAD.

0710 PM     TORNADO          1 NNE NILES             38.98N 97.46W
05/25/2016                   OTTAWA             KS   STORM CHASER

0643 PM     HAIL             BENNINGTON              39.03N 97.59W
05/25/2016  E1.75 INCH       OTTAWA             KS   EMERGENCY MNGR

0631 PM     FUNNEL CLOUD     4 NE CULVER             39.02N 97.71W
05/25/2016                   OTTAWA             KS   STORM CHASER

0630 PM     HAIL             4 ESE MINNEAPOLIS       39.09N 97.64W
05/25/2016  E1.00 INCH       OTTAWA             KS   TRAINED SPOTTER

0609 PM     HAIL             MINNEAPOLIS             39.12N 97.70W
05/25/2016  E1.75 INCH       OTTAWA             KS   TRAINED SPOTTER

0608 PM     TORNADO          3 S MINNEAPOLIS         39.08N 97.71W
05/25/2016                   OTTAWA             KS   NWS EMPLOYEE

            ON THE GROUND FOR APPROX 1 MINUTE

0606 PM     FUNNEL CLOUD     CULVER                  38.97N 97.76W
05/25/2016                   OTTAWA             KS   TRAINED SPOTTER

            4 MILES NORTH OF WILLARD

&&

NWS TOPEKA KS
IRIS SYSTEM
Local storm report, May 26, 5:21 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
521 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 AM     HEAVY RAIN       NORTONVILLE             39.42N 95.33W
05/26/2016  E2.50 INCH       JEFFERSON          KS   LAW ENFORCEMENT

            24 HOUR TOTAL FROM LAST EVENING.

&&

JP

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:03 PM CDTTornado WarningTOPDickinson, Ottawa27 min
May 25, 7:28 PM CDTTornado Warning Tornado observedConsiderable damage threatTOPDickinson32 min
May 25, 7:40 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Ottawa50 min
May 25, 7:52 PM CDTTornado Warning EmergencyTornado observedConsiderable damage threatTOPDickinson38 min
May 25, 8:09 PM CDTSevere Thunderstorm WarningTOPDickinson36 min
May 25, 8:24 PM CDTSevere Thunderstorm WarningTOPClay21 min
May 25, 8:27 PM CDTTornado Warning Tornado observedConsiderable damage threatTOPDickinson, Geary33 min
May 25, 8:36 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary24 min
May 25, 8:47 PM CDTSevere Thunderstorm WarningTOPGeary, Morris43 min
May 25, 9:07 PM CDTRiver Flood WarningTOPDickinson3 days
May 25, 9:24 PM CDTSevere Thunderstorm WarningTOPGeary, Morris, Wabaunsee36 min
May 25, 9:27 PM CDTTornado WarningTOPMorris, Wabaunsee33 min
May 25, 10:09 PM CDTTornado WarningTOPWabaunsee36 min
May 25, 10:12 PM CDTSevere Thunderstorm WarningTOPGeary48 min
May 25, 10:28 PM CDTTornado Warning Tornado observedConsiderable damage threatTOPOsage, Wabaunsee32 min
May 25, 10:47 PM CDTSevere Thunderstorm WarningTOPBrown43 min
May 25, 10:50 PM CDTSevere Thunderstorm WarningTOPOsage, Wabaunsee40 min
May 25, 11:22 PM CDTSpecial Weather StatementTOPDouglas23 min
May 26, 2:24 AM CDTSevere Thunderstorm WarningTOPJackson34 min
May 26, 3:05 AM CDTSpecial Weather StatementTOPJefferson25 min
May 26, 8:59 AM CDTSpecial Weather StatementTOPJefferson31 min
May 26, 9:12 AM CDTSpecial Weather StatementTOPJefferson33 min
May 26, 9:30 AM CDTSpecial Weather StatementTOPJefferson30 min
May 26, 9:42 AM CDTSevere Thunderstorm WarningTOPJefferson10 min
May 26, 1:05 PM CDTSpecial Weather StatementTOPPottawatomie25 min
May 26, 1:15 PM CDTFlash Flood WatchTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more38 hr
May 26, 1:39 PM CDTSevere Thunderstorm WarningTOPJackson, Shawnee, Wabaunsee51 min
May 26, 1:50 PM CDTTornado WarningTOPShawnee25 min
May 26, 2:00 PM CDTTornado WarningTOPPottawatomie, Riley, Wabaunsee30 min
May 26, 2:09 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary, Riley51 min
May 26, 2:14 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee46 min
May 26, 2:29 PM CDTTornado Warning Tornado observedTOPPottawatomie31 min
May 26, 2:34 PM CDTSevere Thunderstorm WarningTOPBrown41 min
May 26, 2:39 PM CDTSevere Thunderstorm WarningTOPMarshall, Washington11 min
May 26, 2:41 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha, Pottawatomie34 min
May 26, 2:48 PM CDTFlash Flood WarningTOPClay, Dickinson, Geary, Morris, Riley7 hr
May 26, 2:48 PM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie42 min
May 26, 2:55 PM CDTSevere Thunderstorm WarningTOPJefferson38 min
May 26, 2:57 PM CDTSevere Thunderstorm WarningTOPPottawatomie48 min
May 26, 2:58 PM CDTSevere Thunderstorm WarningTOPGeary, Morris, Riley, Wabaunsee32 min
May 26, 3:08 PM CDTSevere Thunderstorm WarningTOPLyon, Morris, Wabaunsee52 min
May 26, 3:09 PM CDTSevere Thunderstorm WarningTOPJackson, Nemaha51 min
May 26, 3:18 PM CDTFlash Flood WarningTOPJefferson3 hr
May 26, 3:24 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley, Wabaunsee36 min
May 26, 3:34 PM CDTSevere Thunderstorm WarningTOPGeary, Wabaunsee26 min
May 26, 3:46 PM CDTSevere Thunderstorm WarningTOPJackson, Osage, Pottawatomie, Shawnee, Wabaunsee29 min
May 26, 3:50 PM CDTSevere Thunderstorm WarningTOPJackson, Nemaha25 min
May 26, 4:05 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee25 min
May 26, 4:14 PM CDTFlash Flood WarningTOPBrown, Jackson, Marshall, Nemaha, Pottawatomie, Riley and 2 more9 hr
May 26, 4:24 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Shawnee51 min
May 26, 4:49 PM CDTRiver Flood WarningTOPPottawatomie48 hr
May 26, 5:00 PM CDTSevere Thunderstorm WarningTOPDickinson45 min
May 26, 5:22 PM CDTSevere Thunderstorm WarningTOPLyon, Wabaunsee38 min
May 26, 5:38 PM CDTSevere Thunderstorm WarningTOPLyon, Osage22 min
May 26, 5:38 PM CDTSevere Thunderstorm WarningTOPDickinson, Morris37 min
May 26, 5:53 PM CDTSevere Thunderstorm WarningTOPGeary, Morris, Wabaunsee37 min
May 26, 6:10 PM CDTFlash Flood WarningTOPJefferson4 hr
May 26, 6:23 PM CDTFlash Flood WarningTOPDouglas4 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.